The Recall Desk
Agency classClass IIOur severity:SevereFDA (Drugs)·D-1656-2015·Announced 2015-09-23

Testosterone Pellets Recalled Due to Sterility Assurance Concerns

The Compounding Pharmacy of America is recalling Testosterone 80 mg Pellets because FDA inspections found GMP violations that may impact sterility.

The agency’s classification

FDA (Drugs): Class II

Class II is a situation in which use of or exposure to a violative product may cause temporary or medically reversible adverse health consequences, or where the probability of serious adverse health consequences is remote.

This is the agency’s own classification, taken from its notice. The severity score below is our assessment, not the agency’s. How recall classes work

What this means for you

Our assessment, not the agency’s: severity 4/5 (Severe).

The hazard poses a serious risk of illness, injury, or structural failure. Stop using the product immediately and contact the manufacturer for a refund or repair.

Our severity reasoning: The agency classification is FDA Class II. The hazard involves a sterile injectable product where sterility assurance is compromised, which aligns with the rubric criteria for Severe severity (FDA Class II with potential for significant injury).

Plain-English summary

The Compounding Pharmacy of America is recalling Testosterone 80 mg Pellets, Sterile. The recall was initiated because FDA inspections identified Good Manufacturing Practice (GMP) violations that potentially impact the product's quality and sterility.

The affected product consists of 72 pellets per unit. The recall covers all lots distributed between November 2014 and May 2015. Specific lot codes include 11212014@51, 02232015@24, and 05062015@27. The product was distributed nationwide.

Consumers and healthcare providers should stop using the recalled product and contact their healthcare provider or the recalling firm for further instructions.

The recalled product

Product
Testosterone 80 mg Pellet, Sterile, The Compounding Pharmacy of America, Knoxville, TN
Affected units
72

Is your product affected?

Check your packaging against the codes below. If any of them match, the product is part of this recall.

Lot numbers (7)

  • All lots distributed between November 2014 and May 2015
  • 11212014@51
  • 5/20/2015
  • 02232015@24
  • 8/22/2015
  • 05062015@27
  • 11/2/2015

Distribution

Distributed nationwide across the United States.

Part of a larger recall action

This product is one of 382 recalled by The Compounding Pharmacy of America under a single FDA (Drugs) recall action. The agency files each product separately, so the size of the action is not visible from this page alone.

See all 382 products in this recall →

Similar recalls